Alert archive / Maine / High Wind Watches in 2016
High Wind Watch 2, NWS Caribou, ME
NWS Caribou, ME issued this high wind watch at Feb 2, 2016, 3:30 AM EST for Hancock County, Washington County, Maine. It took effect at Feb 3, 2016, 3:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 2, 2016, 3:30 AM EST (08:30 UTC)
- In effect from
- Feb 3, 2016, 3:00 PM EST
- Expired
- Feb 2, 2016, 3:29 PM EST
- In force
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 8.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1636 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -112 m²/s²
- 0-3 km storm-relative helicity
- -73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
531 WWUS71 KCAR 020830 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 330 AM EST TUE FEB 2 2016 ...STRONG WINDS ARE POSSIBLE ALONG THE DOWN EAST COAST LATE WEDNESDAY AND WEDNESDAY NIGHT... MEZ029-030-021630- /O.NEW.KCAR.HW.A.0002.160203T2000Z-160204T0900Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 330 AM EST TUE FEB 2 2016 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS IN EXCESS OF 50 MPH POSSIBLE...ESPECIALLY ACROSS THE HIGHER TERRAIN AND OUTER ISLANDS. * TIMING...LATE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. * IMPACTS...WINDS MAY CAUSE A FEW TREE LIMBS TO SNAP WITH SCATTERED POWER OUTAGES POSSIBLE. EXPECT SOME DIFFICULTY DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ DUDA
1 follow-up statement
539 WWUS71 KCAR 022029 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 329 PM EST TUE FEB 2 2016 ...HIGH WINDS TO IMPACT COASTAL DOWNEAST LATE WEDNESDAY... A STRONG AREA OF LOW PRESSURE WILL TRAVEL ACROSS THE SAINT LAWRENCE VALLEY ON WEDNESDAY. A STRONG RIBBON OF LOW LEVEL WINDS WILL DEVELOP ALONG THE COAST BY LATE WEDNESDAY INTO WEDNESDAY NIGHT. MEZ029-030-030630- /O.UPG.KCAR.HW.A.0002.160203T2000Z-160204T0900Z/ /O.NEW.KCAR.HW.W.0002.160203T2100Z-160204T0900Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 329 PM EST TUE FEB 2 2016 ...HIGH WIND WARNING IN EFFECT FROM 4 PM WEDNESDAY TO 4 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM WEDNESDAY TO 4 AM EST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH 30 TO 45 MPH WITH GUSTS UP TO 60 MPH. * TIMING...LATE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. * LOCATION...WINDS WILL BE STRONGEST ON THE IMMEDIATE COASTLINE. * IMPACTS...WINDS MAY CAUSE A FEW TREE LIMBS TO SNAP WITH SCATTERED POWER OUTAGES POSSIBLE. EXPECT SOME DIFFICULTY DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this high wind watch went out at Feb 2, 12:40 AM EST, 2 hours 50 minutes earlier.
Area forecast discussion, Feb 2, 12:40 AM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1240 AM EST TUE FEB 2 2016
.SYNOPSIS...
HIGH PRESSURE WILL BE IN CONTROL OF THE WEATHER ON TUESDAY WITH
MORE SEASONAL TEMPERATURES EXPECTED. AN AREA OF LOW PRESSURE WILL
TRACK NORTH OF THE REGION ON WEDNESDAY. SNOW WILL CHANGE OVER TO
RAIN DURING THE DAY ON WEDNESDAY WITH STRONG WINDS ON THE COAST.
&&
.NEAR TERM /THROUGH TUESDAY/...
1230 AM UPDATE: HRLY TEMPS AND SKY CONDITIONS WERE ADJUSTED USING
THE ADJLAV FOR TEMPS/DEWPOINTS AND CANADIAN GEM/RAP BLEND FOR SKY
THROUGH 12Z. IR SATL IMAGERY SHOWED SOME ENHANCED CLOUDS(HIGH
BASED) MOVING ACROSS DOWNEAST AND COASTAL AREAS IN ASSOCIATION W/A
700MB JET STREAK. LATEST TRENDS SHOW THOSE CLOUDS THINNING OUT. NW
WINDS WILL BE STAYING UP OVERNIGHT AT AROUND 10 MPH KEEPING TEMPS
FROM DROPPING TOO LOW.
ORGNL DISC: SURFACE COLD FRONT IS CURRENTLY PUSHING THROUGH THE
STATE...BRINGING A PERIOD OF GUSTY WINDS...AS WARM SURFACE
TEMPERATURES ARE ALLOWING WITH DEEP MIXING FOR THIS TIME OF YEAR.
WINDS WILL SUBSIDE AS THE SUN SETS AND MIXING DIMINISHES THIS
AFTERNOON. SURFACE HIGH PRESSURE WILL BUILD OVER THE REGION
TONIGHT WITH TEMPERATURES DROPPING OFF QUICKLY...WITH LOWS STILL
ABOVE AVERAGE...BUT IN THE LOW TEENS NORTH AND 20S DOWNEAST. NICE
DAY EXPECTED TOMORROW WITH SURFACE HIGH PRESSURE IN CONTROL WITH
MOSTLY CLEAR SKIES. HIGHS WILL BE CLOSER TO SEASONAL NORMS BUT
STILL ABOUT 5 DEGREES ABOVE NORMAL.
&&
.SHORT TERM /TUESDAY TONIGHT THROUGH THURSDAY/...
POTENT SYSTEM TO IMPACT THE AREA WEDNESDAY INTO WEDNESDAY EVENING
AS A FAIRLY STRONG LOW PASSES TO OUR WEST.
VERY STRONG WINDS ALOFT, BUT STABLE PROFILE MAY KEEP THE STRONGEST
WINDS FROM REACHING THE SURFACE. TENTATIVELY HELD OFF ON HIGH
WIND WATCH SINCE AT THIS POINT, THINK THAT WINDS WILL MORE LIKELY
BE HIGH END ADVISORY LEVEL AND MAINLY ALONG THE COAST. AM GOING TO
ISSUE A GALE WATCH, ALTHOUGH CAN'T RULE OUT MINIMAL STORM FORCE
WINDS.
MOST AREAS WILL SEE A LEAST A LITTLE SNOW BEFORE THE WARM AIR
SURGES NORTH ENOUGH TO CHANGE THINGS OVER TO RAIN. THE MOST SNOW
WILL BE OVER THE NORTH AND COME WEDNESDAY MORNING TO EARLY
AFTERNOON. EXPECT AS MUCH AS 3 TO 5 INCHES BEFORE THE CHANGEOVER,
WITH ONLY ABOUT AN INCH TOWARD BANGOR. EXPECT THE CHANGEOVER TO
RAIN TO BE PRETTY FAST WITH ONLY AN HOUR OR TWO OF MIXED
PRECIPITATION IN BETWEEN. ALL AREAS SHOULD BE RAIN BY MID EVENING
WEDNESDAY.
EXPECT TEMPS IN THE UPPER 30S TO MID 40S WEDNESDAY NIGHT INTO
THURSDAY. DRY ON THURSDAY AND BREEZY BEHIND THE SYSTEM.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
HIGH PRESSURE BUILDING INTO THE EAST AND RIDGING NORTH INTO NEW
ENGLAND WILL BRING CLEAR TO PARTLY CLOUDY, SEASONABLY COLD AND DRY
WEATHER FRIDAY NIGHT INTO SATURDAY. A SMALL CLIPPER LOW TRACKING
FROM ONTARIO INTO WESTERN QUEBEC FRIDAY NIGHT WILL THEN BRING
INCREASING CLOUDS. SOME SNOW SHOWERS WILL BE LIKELY LATER SATURDAY
INTO SATURDAY NIGHT AS THE LOW TO OUR NORTH PULLS AN OCCLUSION
THROUGH. EVEN THOUGH THE LOW IS PASSING TO OUR NORTH, TEMPERATURES
ARE EXPECTED TO REMAIN COLD ENOUGH ACROSS THE REGION FOR MOSTLY SNOW
SHOWERS. A STRONG COLD FRONT WILL THEN CROSS THE AREA EARLY SUNDAY
MORNING FOLLOWED BY COLD AND DRY WEATHER SUNDAY THROUGH SUNDAY
NIGHT. OUR FOCUS THEN TURNS TO A LARGE TROUGH OF LOW PRESSURE
APPROACHING FROM THE WEST EARLY NEXT WEEK. LOW PRESSURE WILL
APPROACH FROM THE GREAT LAKES ON MONDAY AS SECONDARY LOW PRESSURE
FORMS ALONG THE MID ATLANTIC COAST. IF THE GREAT LAKES LOW REMAINS
DOMINANT, WE WILL HAVE SNOW OR MIXED PRECIPITATION CHANGING TO RAIN
BUT IF A SECONDARY LOW CAN FORM AND STRENGTHEN TO OUR SOUTH WE
WILL HAVE A CHANCE FOR SIGNIFICANT SNOW, UNLESS THE SOUTHERN LOW
SLIDES TOO FAR TO OUR SOUTH OUT TO SEA WHICH IS ALWAYS A RISK WITH
OUR SPLIT FLOW PATTERN THIS WINTER. FOR NOW IT IS TOO EARLY TO
TELL WHICH WILL DOMINATE, BUT THE TIME FOR PRECIPITATION LOOKS
LIKE IT WILL BE FROM LATE MONDAY NIGHT THROUGH TUESDAY WITH
UNSETTLED WEATHER POSSIBLY CONTINUING INTO WEDNESDAY.
&&
.AVIATION /05Z TUESDAY THROUGH SATURDAY/...
NEAR TERM: GUSTY WINDS WILL QUICKLY SUBSIDE AFTER 22Z THIS
EVENING. HIGH PRESSURE WILL BE IN CONTROL OF THE REGION TOMORROW
WITH LIGHT NORTHWEST WINDS AND VFR CONDITIONS EXPECTED.
SHORT TERM: MVFR DETERIORATING TO IFR AREAWIDE WEDNESDAY
MORNING. IFR UNTIL WEDNESDAY EVENING, THEN GRADUALLY IMPROVING TO
VFR ON THURSDAY. MAIN CONCERN FOR AVIATION WILL BE SIGNIFICANT LOW
LEVEL WIND SHEAR WEDNESDAY INTO WEDNESDAY EVENING.
&&
.MARINE...
NEAR TERM: 925 PM UPDATE...ONLY CHG THIS UPDATE WAS TO DROP THE
CURRENT SCA FOR THE INNER HARBOR/BAY MZ052 BASED ON LATEST NEARBY
BUOY OBS SHOWING WINDS AND SEAS BLO SCA THRESHOLDS.
ORGNL DISC...SCA IN EFFECT WITH WESTERLY WINDS BECOMING NORTHWEST
TONIGHT AS THE SURFACE COLD FRONT PUSHES OFF THE COASTAL WATERS.
HIGH PRESSURE WILL BUILD OVER THE WATERS ON TUESDAY...WITH
DIMINISHING WAVES AND WIND SPEEDS THROUGH THE DAY.
SHORT TERM:
PROBABLY GALES LATE WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT,
THEN GRADUALLY DECREASING BELOW SMALL CRAFT LEVELS LATE THURSDAY.
SEAS WITH THE WEDNESDAY SYSTEM SHOULD PEAK AROUND 13 FEET
WEDNESDAY NIGHT AWAY FROM THE IMMEDIATE COAST. NO COASTAL FLOODING
CONCERNS.
&&
.HYDROLOGY...
SOME MINOR BREAKUP OF RIVERS AND STREAMS IS POSSIBLE LATE WEDNESDAY
INTO THURSDAY WITH ABOVE FREEZING TEMPERATURES. SNOW CHANGING TO
RAIN IS ALSO EXPECTED WEDNESDAY, WITH PRECIPITATION TOTALS AROUND
THREE QUARTERS OF AN INCH. AT THIS TIME, WE DON'T ANTICIPATE ANY
MAJOR IMPACTS FROM FLOODING, BUT IT IS SOMETHING TO KEEP AN EYE
ON.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...GALE WATCH FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT
FOR ANZ050>052.
SMALL CRAFT ADVISORY UNTIL 7 AM EST THIS MORNING FOR ANZ050-
051.
&&
NEAR TERM...HEWITTHazardous weather outlook, Feb 1, 3:57 PM EST, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 357 PM EST MON FEB 1 2016 MEZ001>006-010-011-015-031-032-022100- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 357 PM EST MON FEB 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...EASTERN MAINE...FAR NORTHERN MAINE...INTERIOR DOWNEAST MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER WINTER STORM MAY BRING SIGNIFICANT SNOWFALL TO PARTS OF THE REGION SATURDAY INTO SATURDAY NIGHT. THE TRACK OF THE STORM REMAIN UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ016-017-029-030-022100- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON- 357 PM EST MON FEB 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE AND INTERIOR DOWNEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER WINTER STORM MAY BRING SIGNIFICANT SNOWFALL TO PARTS OF THE REGION SATURDAY INTO SATURDAY NIGHT. THE TRACK OF THE STORM REMAIN UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050>052-022100- COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 357 PM EST MON FEB 1 2016 ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 3:46 AM EST | Gale Warning | CAR | 49 hr | |
| Feb 2, 3:29 PM EST | High Wind Warning | CAR | Hancock, Washington | 35 hr |
| Feb 2, 3:48 PM EST | Winter Weather Advisory | CAR | Aroostook, Penobscot, Piscataquis, Somerset | 32 hr |
Nearby
High Wind Watches in Maine, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.